MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM6CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM6CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400806S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A non-sterile unit of a powerflexpro 8mm 6cm 80 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon looks like it¿s been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A burst was observed on the balloon¿s proximal area.Per sem analysis on the balloon leakage observed during inflation test, results showed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near to the balloon rupture.The outer surface presented evidence of scratch marks near to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could probably led to the rupture condition found on the received balloon.It seems the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mm x 6cm 80 powerflex pro balloon catheter (bc) was found that it could not be filled normally after it was open from packaging.There was no reported patient injury.During product evaluation, the balloon leakage was observed during inflation test, results showed that the balloon burst was caused by a rupture on the balloon surface.
 
Additional Manufacturer Narrative
Complaint conclusion: the 8mm x 6cm 80 powerflex pro balloon catheter (bc) was found that it could not be filled normally after it was opened from the packaging.There was no reported patient injury.Additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile powerflex pro 8mm x 6cm 80 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Functional analysis was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A burst was observed on the balloon¿s proximal area.Per sem analysis, results revealed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies, the outer surface presented evidence of scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It seems the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82162521 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - inflation difficulty¿ and "balloon - burst" were confirmed since the balloon would not inflate due to the balloon burst noted during inflation testing.Based on the information available for review, vessel characteristics although unknown, may have contributed to the reported event.Analysis revealed scratch marks adjacent to the balloon rupture on the outer surface of the balloon.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM6CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9845099
Report Number9616099-2020-03574
Device Sequence Number742748
Product Code LIT
UDI-Device Identifier20705032059838
UDI-Public20705032059838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number4400806S
Device Catalogue Number4400806S
Device Lot Number82162521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight56